Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 202, NWS Atlanta, GA

June 29, 2022Dodge County, Telfair County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2022, 3:02 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2022, 3:02 PM EDT (19:02 UTC)
Expired
Jun 29, 2022, 3:32 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:25 PM EDTTSTM WND DMG1 Nnw Browning, GATWO TREES DOWN WHICH BROKE POWERLINES AT HWY 129 S AND LEBANON RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WUUS52 KFFC 291902
SVRFFC
GAC091-271-315-291945-
/O.NEW.KFFC.SV.W.0202.220629T1902Z-220629T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
302 PM EDT Wed Jun 29 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  South central Dodge County in central Georgia...
  Southwestern Telfair County in central Georgia...
  Southeastern Wilcox County in central Georgia...

* Until 345 PM EDT.

* At 302 PM EDT, a severe thunderstorm was located near Temperance,
  or 9 miles southeast of Abbeville, moving south at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Milan, Rhine, Jacksonville, Temperance, Browning and China Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3182 8311 3181 8311 3181 8313 3182 8314
      3182 8315 3185 8318 3184 8323 3185 8328
      3199 8327 3203 8303 3179 8296 3179 8298
      3178 8299 3178 8303
TIME...MOT...LOC 1902Z 353DEG 6KT 3193 8316 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
846 
WWUS52 KFFC 291916
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Wed Jun 29 2022

GAC091-271-315-291945-
/O.CON.KFFC.SV.W.0202.000000T0000Z-220629T1945Z/
Dodge GA-Telfair GA-Wilcox GA-
316 PM EDT Wed Jun 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL DODGE...SOUTHWESTERN TELFAIR AND SOUTHEASTERN
WILCOX COUNTIES...

At 315 PM EDT, a severe thunderstorm was located over Temperance, or
10 miles southeast of Abbeville, moving south at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rhine, Temperance, Browning and China Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3182 8311 3181 8311 3181 8313 3182 8314
      3182 8315 3185 8318 3184 8323 3185 8328
      3199 8327 3201 8312 3180 8306
TIME...MOT...LOC 1915Z 353DEG 6KT 3191 8316 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
034 
WWUS52 KFFC 291932
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
332 PM EDT Wed Jun 29 2022

GAC091-271-315-291942-
/O.CAN.KFFC.SV.W.0202.000000T0000Z-220629T1945Z/
Dodge GA-Telfair GA-Wilcox GA-
332 PM EDT Wed Jun 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DODGE...
SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3182 8311 3181 8311 3181 8313 3182 8314
      3182 8315 3185 8318 3184 8323 3185 8328
      3199 8327 3201 8312 3180 8306
TIME...MOT...LOC 1930Z 353DEG 6KT 3188 8316 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:40 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 29, 1:40 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
140 PM EDT Wed Jun 29 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1108 AM EDT Wed Jun 29 2022/

..Late Morning Update...

UPDATE...

Low-level clouds continue to overspread much of the CWA this
morning with scattered showers currently tracking east across
Middle Georgia. Convection has begun across the far southeast
portion of the CWA where a clearing sky has allowed for more
warming and increased instability. Thinking that convection will
initially be focused south of I-20 where low-level clouds are
beginning to break apart. The cloud deck appears slower to erode
across north Georgia, which will likely delay convection.

Previous discussions follow...

Martin

PREV DISCUSSION... /Issued 725 AM EDT Wed Jun 29 2022/

.Updated for 12Z Aviation Discussion...

PREV DISCUSSION... /Issued 455 AM EDT Wed Jun 29 2022/

SHORT TERM /Today through Thursday/...

The repetitive forecast continues through the short term with
abundant tropical moisture interacting with the remaining vestiges
of a stationary front to produce showers and thunderstorms. Even
this early morning, a couple of clusters of convection remain
active for portions of the area, producing intermittent lightning
and locally heavy downpours. While some activity will continue
through sunrise, coverage should again increase more appreciably
as the day wears on as heating increases. Locally heavy rainfall
continues to be the main focus through the period as PWATs remain
elevated around 2" and weak steering flow allows for meandering
storm motion. Temperatures will be held into the 80s for most as
cloud cover will remain persistent through the balance of the day.

On Thursday, not much change to the overall sensible weather. The
front will have more or less washed out by tomorrow, but deep
moisture will remain entrenched within the broad upper ridge over
the region. Thus, diurnally enhanced scattered convection can
again be expected with locally heavy rainfall remaining a
possibility.

RW

LONG TERM /Thursday Night through Tuesday/...

Little change to the persistent moist airmass and through the
period as any main upper dynamics or steering flow stays north of
the region. This will allow for shower and thunderstorm potential
throughout the period with maximized coverage expected with
diurnally driven forcing, though given such a high PWAT
environment and what has been observed recently, overnight and
morning convection could occur as well with any weak impulses or
lingering outflows. Even greater 2+ inch PWAT coverage looks to be
in place by Sunday into next week under what looks to be a rather
broad/weak upper ridge. With marginal conditional instability
progged each day, a few strong storms are possible with the main
threats of locally heavy rain, some enhanced downdraft gusty winds
potentially aided by hydrometeor loading, and frequent lightning.

Max temps look to be below climo norms through Sunday, then close
to seasonable for early next week.

Baker

&&

.AVIATION...
18Z Update...
MVFR to VFR cigs are in place at all TAF sites. Have a TEMPO for
TSRA and variable/gusty winds at ATL 20-00z with VCSH prevailing
through 06z. Winds will stay east generally under 8 kts through
the period. Expecting MVFR cigs to build in around 06z, then drop
to IFR around 10z until around 15z. Like today, cigs could be slow
to improve tomorrow morning, so am holding onto MVFR cigs until
17z at which point VFR cigs and VCSH are introduced.

//ATL Confidence...18Z Update...
Medium confidence on Thursday morning cigs.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          83  69  87  69 /  60  20  40  30
Atlanta         83  71  86  71 /  60  30  50  40
Blairsville     78  64  81  64 /  60  20  50  30
Cartersville    84  69  87  69 /  60  20  50  30
Columbus        87  71  87  72 /  70  40  60  30
Gainesville     82  69  83  69 /  60  20  40  30
Macon           86  70  87  70 /  60  40  60  30
Rome            85  69  87  70 /  50  20  40  30
Peachtree City  83  69  85  68 /  60  40  50  40
Vidalia         87  71  88  72 /  60  40  60  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Baker
AVIATION...Martin
Hazardous weather outlook, Jun 29, 11:40 AM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1140 AM EDT Wed Jun 29 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1140 AM EDT Wed Jun 29 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and into
tonight. A few of the storms could be strong to severe, with the
primary threats being gusty winds, frequent lightning, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms, mainly in the afternoon and evening,
are possible each day. A few of the storms could be strong with
the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 29, 11:42 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     3 SE ABBOTTSFORD        33.02N  85.14W
06/28/2022                   TROUP              GA   EMERGENCY MNGR

            TREE DOWN ON POWER LINE AT NEWTON RD AND RIVER POINT
            DRIVE

&&

EVENT NUMBER FFC2200732

CH
Local storm report, Jun 29, 11:45 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     ABBOTTSFORD             33.05N  85.18W
06/28/2022                   TROUP              GA   EMERGENCY MNGR

            TREE DOWN AT ROANOKE RD AND ROCK MILLS RD

&&

EVENT NUMBER FFC2200733

CH
Local storm report, Jun 29, 11:50 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     2 NNE WEST POINT        32.90N  85.16W
06/28/2022                   TROUP              GA   EMERGENCY MNGR

            TREE ON HOUSE AT SAMPLES RD AND W SMITH RD CAUSING
            MODERATE DAMAGE

&&

EVENT NUMBER FFC2200734

CH
Local storm report, Jun 29, 11:56 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT WED JUN 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 NNE LONG CANE         32.96N  85.14W
06/28/2022  E1.00 INCH       TROUP              GA   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT W POINT RD AND LONG CANE
            RD

&&

EVENT NUMBER FFC2200735

CH
Special weather statement, Jun 29, 2:39 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Wed Jun 29 2022

GAZ112-113-291915-
Toombs GA-Montgomery GA-
239 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of Toombs and east
central Montgomery Counties through 315 PM EDT...

At 239 PM EDT, a strong thunderstorm was over Ponderosa, or near
Lyons, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, South Thompson, Rock Springs, Johnson Corner
and Cedar Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3215 8219 3214 8220 3213 8219 3196 8222
      3205 8249 3228 8242 3225 8221 3223 8221
      3218 8219 3217 8218
TIME...MOT...LOC 1839Z 359DEG 10KT 3217 8228

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 29, 2:56 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Wed Jun 29 2022

GAZ108>110-291930-
Telfair GA-Wilcox GA-Dodge GA-
256 PM EDT Wed Jun 29 2022

...A strong thunderstorm will impact portions of south central Dodge,
southwestern Telfair and southeastern Wilcox Counties through 330 PM
EDT...

At 256 PM EDT, a strong thunderstorm was near Temperance, or 11 miles
east of Abbeville, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milan, Rhine, Jacksonville, Temperance and China Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
      3181 8309 3181 8314 3182 8314 3182 8315
      3185 8318 3184 8321 3185 8326 3201 8323
      3202 8302 3178 8295 3179 8298 3178 8299
TIME...MOT...LOC 1856Z 353DEG 7KT 3195 8312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:14 PM EDTSpecial Weather StatementFFCTroup16 min
Jun 28, 8:15 PM EDTSevere Thunderstorm WarningFFCHarris, Troup30 min
Jun 28, 8:31 PM EDTSevere Thunderstorm WarningFFCTroup44 min
Jun 28, 8:47 PM EDTSevere Thunderstorm WarningFFCTroup28 min
Jun 28, 9:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jun 29, 4:36 AM EDTSpecial Weather StatementFFCBibb, Twiggs, Wilkinson54 min
Jun 29, 6:12 AM EDTSpecial Weather StatementFFCTwiggs, Wilkinson63 min
Jun 29, 7:53 AM EDTSpecial Weather StatementFFCJohnson37 min
Jun 29, 2:39 PM EDTSpecial Weather StatementFFCToombs36 min
Jun 29, 2:56 PM EDTSpecial Weather StatementFFCTelfair34 min
Jun 29, 3:09 PM EDTSpecial Weather StatementFFCWebster36 min
Jun 29, 3:13 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Webster28 min
Jun 29, 3:52 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster38 min
Jun 29, 4:29 PM EDTSpecial Weather StatementFFCChattahoochee31 min
Jun 29, 5:16 PM EDTSpecial Weather StatementFFCDooly29 min
Jun 29, 5:59 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 29, 6:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Jun 29, 6:44 PM EDTSpecial Weather StatementFFCMarion31 min
Jun 29, 7:33 PM EDTSpecial Weather StatementFFCCobb27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.